Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 71, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at Dec 21, 2009, 2:55 AM EST for 5 counties in Florida. It took effect at Dec 21, 2009, 12:00 PM EST. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2009, 2:55 AM EST (07:55 UTC)
- In effect from
- Dec 21, 2009, 12:00 PM EST
- Expired
- Dec 21, 2009, 11:31 AM EST
- In force
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Suwannee County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 93 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 7.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1219 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KJAX 210755 AAA RFWJAX URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 255 AM EST MON DEC 21 2009 FLZ038-210900- /O.CAN.KJAX.FW.A.0065.091221T1700Z-091221T2200Z/ FLAGLER- 255 AM EST MON DEC 21 2009 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE FIRE WEATHER WATCH. $$ FLZ035>037-040-212000- /O.UPG.KJAX.FW.A.0065.091221T1700Z-091221T2200Z/ /O.NEW.KJAX.FW.W.0071.091221T1700Z-091221T2200Z/ /O.NEW.KJAX.FW.A.0066.091222T1700Z-091222T2200Z/ GILCHRIST-ALACHUA-PUTNAM-MARION- 255 AM EST MON DEC 21 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM EST THIS AFTERNOON DUE TO LONG DURATIONS OF LOW RH... ...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON DUE TO LOW RH... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM EST THIS AFTERNOON. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT TUESDAY AFTERNOON. HIGH PRESSURE WILL BUILD INTO THE REGION WITH DRY AIR SETTLING IN PLACE THIS AFTERNOON. LONG DURATIONS OF LOW RH ARE EXPECTED WITH UP TO 4 TO 5 HOURS BELOW 35 PERCENT POSSIBLE. MIN RH VALUES MAY BOTTOM OUT IN THE 25 TO 30 PERCENT RANGE. ON TUESDAY AFTERNOON...SIMILAR CONDITIONS ARE POSSIBLE WITH LONG DURATIONS OF LOW RH EXPECTED WITH UP TO 4 TO 5 HOURS BELOW 35 PERCENT POSSIBLE. MIN RH VALUES MAY BOTTOM OUT IN THE 25 TO 30 PERCENT RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ020>023-030-031-212000- /O.NEW.KJAX.FW.W.0071.091221T1700Z-091221T2200Z/ /O.NEW.KJAX.FW.A.0066.091222T1700Z-091222T2200Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD- 255 AM EST MON DEC 21 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM EST THIS AFTERNOON DUE TO LONG DURATIONS OF LOW RH... ...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON DUE TO LOW RH... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM EST THIS AFTERNOON. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT TUESDAY AFTERNOON. HIGH PRESSURE WILL BUILD INTO THE REGION WITH DRY AIR SETTLING IN PLACE THIS AFTERNOON. LONG DURATIONS OF LOW RH ARE EXPECTED WITH UP TO 4 HOURS BELOW 35 PERCENT POSSIBLE. MIN RH VALUES MAY BOTTOM OUT AROUND 30 PERCENT. ON TUESDAY AFTERNOON...SIMILAR CONDITIONS ARE POSSIBLE WITH LONG DURATIONS OF LOW RH EXPECTED WITH UP TO 4 HOURS BELOW 35 PERCENT POSSIBLE. MIN RH VALUES MAY BOTTOM OUT AROUND 30 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
1 follow-up statement
000 WWUS82 KJAX 211631 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 1131 AM EST MON DEC 21 2009 FLZ020>023-030-031-035>037-040-220045- /O.CAN.KJAX.FW.W.0071.091221T1700Z-091221T2200Z/ /O.CON.KJAX.FW.A.0066.091222T1700Z-091222T2200Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA- PUTNAM-MARION- 1131 AM EST MON DEC 21 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON... ...RED FLAG WARNING FOR THIS AFTERNOON IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE RED FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON. HIGH CLOUDS HAVE OVERSPREAD THE REGION TODAY. THIS WILL SLOW AFTERNOON HEATING AND MODERATE AFTERNOON HUMIDITIES. WHILE HUMIDITIES MAY BRIEFLY REACH CRITICAL VALUES...BOTTOMING OUT AT AROUND 30 PERCENT...DURATIONS ARE NOT EXPECTED TO MEET WARNING CRITERIA THIS AFTERNOON. ON TUESDAY AFTERNOON...LONG DURATIONS OF LOW RH WILL BE POSSIBLE WITH UP TO 4 HOURS BELOW 35 PERCENT POSSIBLE. MIN RH VALUES MAY BOTTOM OUT AROUND 30 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Dec 20, 9:10 PM EST, 5 hours 45 minutes earlier.
Area forecast discussion, Dec 20, 9:10 PM EST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
910 PM EST SUN DEC 20 2009
...LIGHT FREEZE POSSIBLE WELL INLAND LATE TONIGHT...
.SHORT TERM...THICK HIGH CLOUDS CONTINUE TO STREAM ACROSS MOST OF
THE AREA FROM THE SW GOMEX AND CENTRAL AMERICA. ALTHO COLD AIR
ADVECTION AT THE SFC HAS ABOUT STOPPED...THERE IS STILL LIKELY SOME
OCCURRING FROM JUST ABOVE THE SFC TO 700 MB. THIS MAY LEAD TO SLOW
TEMP FALLS TO NEAR FORECAST MINS BY MORNING. THIS WILL PROBABLY NEED
TO BE AN ADVECTIVE EVENT SINCE RADIATIVE COOLING WILL BE REDUCED BY
CLOUD COVER. WAS TEMPTED TO SHAVE THE FL ZONES OUT OF THE FREEZE
WARNING...BUT AFTER COORDINATING WITH SURROUNDING OFFICES...HAVE
DECIDED TO LET OURS RIDE AS WELL. REMAINDER OF FORECAST IS ON TRACK.
&&
.AVIATION...VFR CONDITIONS TO CONTINUE THROUGH MONDAY.
&&
.MARINE...OFFSHORE BUOYS STILL SHOWING NW WINDS IN 15 TO 20 KNOT
RANGE. 18Z GFS MODEL VERIFYING WELL AT 00Z AND SHOWS WINDS STAYING
UP OVERNIGHT. NO CHANGES NEEDED.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM MON FOR
BAKER-COLUMBIA-GILCHRIST-HAMILTON-SUWANNEE.
FROST ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM MON FOR
ALACHUA-BRADFORD-CLAY-DUVAL-FLAGLER-MARION-NASSAU-PUTNAM-ST
JOHNS-UNION.
FIRE WEATHER WATCH MON AFTERNOON FOR ALACHUA-FLAGLER-
GILCHRIST-MARION-PUTNAM.
GA...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM MON FOR
APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-
ECHOLS-JEFF DAVIS-PIERCE-WARE-WAYNE.
FROST ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM MON FOR
COASTAL CAMDEN-COASTAL GLYNN-INLAND CAMDEN-INLAND GLYNN.
AM...NONE.
&&
CARROLL/ZIBURA/PRESNALLHazardous weather outlook, Dec 20, 4:25 PM EST, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE JACKSONVILLE FL 425 PM EST SUN DEC 20 2009 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-211030- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 425 PM EST SUN DEC 20 2009 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...FREEZE WARNING FOR INLAND SOUTHEAST GEORGIA AND PORTIONS OF INTERIOR NORTHEAST FLORIDA IN EFFECT TONIGHT... ...FROST ADVISORY FOR THE REMAINDER OF THE AREA AWAY FROM THE COAST... HIGH PRESSURE WILL BUILD EASTWARD ACROSS THE GULF COAST STATES WITH COLD NORTHWEST FLOW FOCUSING THE COLDEST TEMPERATURES TONIGHT ACROSS INLAND SOUTHEAST GEORGIA AND THE SUWANNEE RIVER VALLEY OF NORTH FLORIDA. MINIMUM VALUES WILL APPROACH 30 DEGREES WITH SUB-FREEZING DURATIONS OF AROUND 2 TO 3 HOURS EXPECTED. ALTHOUGH THE REMAINING AREAS ARE NOT EXPECTING 2 HOURS OF FREEZING TEMPERATURES...AREAS OF FROST ARE EXPECTED WEST OF THE INTRACOASTAL WATERWAY. MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE ALTAMAHA RIVER AT BAXLEY...CHARLOTTE AND EVERETT. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... MINOR FLOODING IS FORECAST TO CONTINUE ALONG THE ALTAMAHA RIVER. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS. FREEZING TEMPERATURES ARE LIKELY AGAIN TUESDAY MORNING ACROSS INLAND AREAS. FROST IS EXPECTED INLAND BOTH TUESDAY AND WEDNESDAY MORNINGS. ISOLATED THUNDERSTORMS MAY DEVELOP LATE THURSDAY IN ADVANCE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ENYEDI/CARROLL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 2:40 AM EST | Freeze Watch | JAX | Baker, Gilchrist, Suwannee, Union | 13 hr |
| Dec 21, 2:55 AM EST | Fire Weather Watch | JAX | Baker, Bradford, Gilchrist, Suwannee, Union | 23 hr |
| Dec 21, 3:28 PM EST | Frost Advisory | JAX | Baker, Bradford, Nassau, Union | 18 hr |
| Dec 21, 3:28 PM EST | Freeze Warning | JAX | Gilchrist, Suwannee | 18 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.